Jump to content

Lazzaro: Withdrawal from Sertraline


Lazzaro

Recommended Posts

I was taking sertraline 25 mg for three years....having too many headaches and stopped taking it and it has been one year since I stopped and a struggle the whole year.....it hasn't been easy.....ok now I can see, think, cry and feel normal, but I am having so many anxiety and sore stomachs non stop.....I hope this will be gone soon.....I do notice that when my stomach hurts I get depressed and cry....does anybody experience confusion and crying...on a regular basis...

Too many issues with ongoing withdrawal symptoms and want to stop the insanity.....I have been off this sertraline 25 mg for one year and I still get a very nervous stomach and anxiety......I hope someone can tell me if this will go away shortly....

Link to comment
  • Moderator Emeritus

Welcome Lazzaro,

I moved your first post and started your own introduction/update topic. You will get more responses here and you can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

I'm sorry you are still having some symptoms after stopping sertraline a year ago. How did you stop taking it? When did the increased anxiety and stomach problems start?

 

What symptoms have got better over the last year?

 

It sounds like you are getting better, but this this can take a while for some people.

 

Pain, anxiety, confusion, increased crying are all common withdrawal symptoms and can last for some time after the drug has been stopped, especially if the drug was stopped too fast.

 

Have a read through this topic: What is withdrawal syndrome?

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator Emeritus

Welcome to s/a, Lazzaro,

 

Sounds like you've avoided the worst of w/d symptoms, but what you are experiencing still isn't easy or nice for you.  We have a forum here called Symptoms and Self-Care in which you'd probably find heaps of things which could ease your way a bit.

 

Fish oil and magnesium are very supportive for people in w/d.  The magnesium is especially good for sipping through the day to ease anxiety.

 

Can you describe in more detail about your sore stomach?  What it feels like etc.  Does it seem diet-related?  Healing your gut is a key part of healing after AD use, as it's very much linked in with your brain and your heart. 

 

I'm glad you are here,

KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • 1 month later...

Need help sleeping

Too many issues with ongoing withdrawal symptoms and want to stop the insanity.....I have been off this sertraline 25 mg for one year and I still get a very nervous stomach and anxiety......I hope someone can tell me if this will go away shortly....

Link to comment
  • Moderator Emeritus

Hi Lazzaro ,  big congratulations on being off for 12 months - that shows enormous strength.

 

As Karen suggested , there are loads of threads discussing the very issues you are having problems with

in the Symptoms and Self Care section.

 

Try reading the following , you get the benefit of many people's experience in one thread (click on the link):

 

Guided Meditations, Calming Videos, Sleep Hypnosis

 

Digestive problems: Nausea, Diarrhea, Bloating, GERD

 

Melatonin for sleep

 

Sleep problems - that awful withdrawal insomnia

 

Neuro emotions

 

As you continue to recover , these symptoms WILL subside , but in the meantime you need to try a range of

ways to manage them to see what works best for you.

 

Good job on the signature.  

It would help if you could add the month / year you started and stopped the sertraline.

 

If you click FOLLOW at the top right , you'll receive an email each time someone posts here.

 

Best wishes ,  Fresh

 

 

 

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy